MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed, 15mm complex, concentric and irregular target lesion was located in the severely calcified first diagonal.There was timi 3 flow.A 10mmx2.25mm wolverine coronary cutting balloon was introduced.During the procedure, while the balloon markers were still at the proximal end of the lesion, the balloon could not be pushed and it was noted that the balloon was broken in half while inside the guide catheter.The proximal part of the balloon system was removed.The lesion was recrossed with another non-boston scientific wire and another 2.0x15 balloon was passed beyond the wolverine balloon.The balloon was inflated at the low pressure and then used to drag wolverine balloon back into the guide.The whole system including the guide was completely removed.There was complete retrieval of the broken wolverine balloon system.The procedure could not be completed due to inability to crack the lesion despite trying with multiple compliant and non-compliant balloons.The lesion could not be crossed with a cutting balloon.No patient complications were reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12182746
Report Number2134265-2021-09160
Device Sequence Number936561
Product Code NWX
UDI-Device Identifier08714729888239
UDI-Public08714729888239
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024923106
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1